Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


A solution to certain polynomial equations with applications to nonlinear fitting

Author: Chris Connell
Journal: Math. Comp. 74 (2005), 303-319
MSC (2000): Primary 65H10
Published electronically: July 9, 2004
MathSciNet review: 2085413
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a combinatorial method for solving a certain system of polynomial equations of Vandermonde type in $2N$ variables by reducing it to the problem of solving two special linear systems of size $N$ and rooting a single univariate polynomial of degree $N$. Over $\mathbb{C}$, all solutions can be found with fixed precision using, up to polylogarithmic factors, $O(N^2)$bitwise operations in the worst case. Furthermore, if the data is well conditioned, then this can be reduced to $O(N)$ bit operations, up to polylogarithmic factors. As an application, we show how this can be used to fit data to a complex exponential sum with $N$ terms in the same, nearly optimal, time.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65H10

Retrieve articles in all journals with MSC (2000): 65H10

Additional Information

Chris Connell
Affiliation: Department of Mathematics, University of Chicago, 5734 S. University Avenue, Chicago, Illinois 60637
Address at time of publication: Department of Mathematics, Rawles Hall, Indiana University, Bloomington, Indiana 47401

PII: S 0025-5718(04)01663-1
Received by editor(s): January 18, 2002
Received by editor(s) in revised form: January 6, 2003
Published electronically: July 9, 2004
Additional Notes: The author was supported in part by an NSF postdoctoral fellowship
Article copyright: © Copyright 2004 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia